MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC NEUTRAL DRILL GUIDE FOR 4.5MM CORTEX SCREW; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC NEUTRAL DRILL GUIDE FOR 4.5MM CORTEX SCREW; GUIDE, SURGICAL, INSTRUMENT
Model Number 03.120.017
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an unknown procedure, the neutral drill guide would not lock into the outer sleeve.The surgeon used both neutral drill guides in the set and tried all six (6) of the outer sleeves.There was a surgical delay of ten (10) to fifteen (15) minutes in total while tried multiple sleeves to fix problem.The procedure was completed successfully.There was no patient consequence reported.Concomitant device reported: unknown trocar with handle (part# unknown, lot# unknown, quantity 1).This complaint involves eight (8) devices.This is 1 of 8 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary investigation flow: functional/visual.Visual inspection: the neutral drill guide for 4.5mm cortex screw was received and no visual issues were identified with the returned components of the device.Functional inspection: functional testing was completed with the returned lock/neutral guide f/4.5mm va lcp crvd condylar aiming arm (03.120.017) and the complained condition could not be replicated.The neutral drill guide was able to lock into the outer sleeve.The complaint condition, therefore, can not be confirmed.Can the complaint be replicated with the returned device(s)? no: the reported complaint condition could not be replicated as the mating devices (neutral drill guide and outer sleeve) did lock into each other.No visual defects or deformities were observed that would impact the functionality or mating abilities of the lock/neutral guide.Device failure/defect identified? no.Dimensional inspection: the spring tabs are conforming, no deformities were identified that would impact functionality of the device.Document/specification review: during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is not confirmed for neutral drill guide for 4.5mm cortex screw as no visual defects or deformities were observed that would impact the functionality or mating abilities of the lock/neutral guide.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot: part: 03.120.017-us, lot: l735346, manufacturing site: hägendorf, release to warehouse date: march 13, 2018.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
NEUTRAL DRILL GUIDE FOR 4.5MM CORTEX SCREW
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9762700
Report Number2939274-2020-01070
Device Sequence Number618618
Product Code FZX
UDI-Device Identifier10886982074157
UDI-Public(01)10886982074157
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.120.017
Device Catalogue Number03.120.017
Device Lot NumberL735346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - INSERTION INSTRUMENTS: TROCAR: TRAUMA
Patient Age21 YR
Patient Weight80